MAUDE Adverse Event Report: Abiomed, Inc. - 1220648 Impella; Introducer, Catheter (Introducer)

Abiomed, Inc. - 1220648 Impella; Introducer, Catheter (Introducer)
Catalog Number 0052-3046
Medical Device Problem Codes Fluid/Blood Leak (1250); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/24/2026
Type of Reportable Event Serious Injury
Event or Problem Description
An impella cp was inserted via the left femoral artery in a 79-year-old male patient with a history of prior coronary artery bypass graft (cabg) surgery and coronary artery disease (cad) for protected percutaneous coronary intervention (pci).Comorbidities beyond coronary artery disease were not reported.The patient's clinical state prior to initiation of support, including the society for cardiovascular angiography and interventions (scai) shock stage, was not reported.During implantation, the impella cp was inserted and the guidewire was removed.After initiation of support, the pump was noted to be entangled in the mitral valve apparatus.The device was removed, rewired, and reinserted.Following confirmation of appropriate position, the guidewire was removed and support was restarted.Bleeding was subsequently observed from the hemostatic valve around the impella catheter.Due to the severity of the bleeding, the physician elected to remove the device and replace the 14 french × 25 cm introducer sheath with a new 14 french × 25 cm introducer sheath from another kit.The impella cp was then inserted a third time and successfully positioned without further issues.Single-site access was subsequently utilized for completion of the procedure.It was noted that no blood products were administered during management of the bleeding event.Documentation noted that vascular access best practices were followed.A potential contributing factor of hemostatic valve access was noted; however, the exact cause of the bleeding could not be confirmed based on the available information.No further information regarding lab values, pump metrics, or patient hemodynamics were available at the time of reporting.The device was explanted in the procedure area.The patient survived to explant.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc or its employees that the report constitutes an admission that the product, abiomed inc, or its employees, caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Impella
Common Device Name
Introducer, Catheter (Introducer)
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
+1(781)493-4967
MDR Report Key50142461
Report Number1220648-2026-11296
Device Sequence Number10705595
Product Code DYB
UDI-Device Identifier00813502013474
UDI-Public(01)00813502013474(17)280831(10)S10143670
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS10143670
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/05/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2026
Supplement Date Received by Manufacturer09/16/2026
Initial Report FDA Received Date08/05/2026
Supplement Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight235 LB
Patient RaceWhite